Patient :I hope you can help. September 5, 2014 I had a Rocephin injection, in the right glut, for Strep Throat and have had TERRIBLE pain in low back at L4-L5, sacrum, coccyx, across the top of the hips mostly on the right and some pain radiating into the top if my right leg. I have tried chiropractic care and massage therapy, cryotherapy and heat packs with only very slight short term (a day or so) relief, even then the pain is still there but dull. I understand back pain after a Rocephin injection is common, IF it is the Rocephin how long should this last? The main problem is ALL the muscles in these regions. If they are not in use (ie: laying down) VAS pain level is about a 2, sitting VAS level 7-8 but when I stand...VAS level of 10+. Any info would be so appreciated. Thank you SO much.
Thank you for consulting Ask the doctor.
To begin with , Rocephin (Ceftriaxone ) injection is actually a Cephalosporin antibiotic injection given intramuscularly / Intravenously for the bacterial infections. It may result in a lot of side effects like allergies, Gastrointestinal problems, muscular pains, injection site infections and so on. Although it is important to be aware of certain side effects that need consultation immediately like, watery diarrhoea, skin rash, pain, muscle weakness, fever/ chills, yellowing of skin or eye etc. Muscle pain that you are experiencing with a history of rocephine injection, suggests a side effect of the medicine. I would recommend you to revisit your physician and consulting with him. Since the pain has carried on for so long now, please do not wait any further and immediately consult a physician and get a proper check up done.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.